Thunderstorm Wind, Richland
- When
- June 24, 3:35 PM CST
- Where
- Richland County, Delhi
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -91.500
Trees fell on an apartment complex, resulting in minor damage to a few buildings.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 1:35 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 235 PM CDT MON JUN 24 2002 FORECAST ISSUES TODAY ABOUT SAME AS PAST SEVERAL DAYS. FORECAST REVOLVES AROUND PROGRESS OF UPPER-LEVEL LOW PRESSURE SYSTEM ACROSS LA/CLOUD COVER/AMOUNT OF RAIN WITH SYSTEM. ANOTHER PROBLEM TODAY/TUE IS POTENTIAL FOR ISOLATED SEVERE STORMS. IN THE EXTENDED...PROBLEM WILL BE RAIN CHANCES WITH REMNANTS OF UPPER-LEVEL SYSTEM. STACKED UPPER-LEVEL COLD CORE LOW STILL CENTERED WEST OF KBTR. AIRMASS SATURATED UP THROUGH 250 MB...IN SUSTAINED SE TO S FLOW. 12Z PRECIP WATER VALUES RANGED BETWEEN 1.75 AND 2. AT 1830Z...SURFACE DEWPOINTS RANGED FROM MID 60S TO LOWER 70S OVER REGION. BETTER INSOLATION/TEMPS WARMER THAN SUN ALLOWED AIRMASS TO DESTABILIZE MORE RAPIDLY. LIS ALREADY -6 TO -8 OVER AREA. FROM 12Z RAOBS...CAPE VALUES OVER LOWER MS RIVER VALLEY RANGED FROM 2500 J/KG TO OVER 3000 J/KG AT KJAN...WITH AFTERNOON CAPES APPROACHING 4000 J/KG POSSIBLE. FREEZING LEVEL ONLY AROUND 12K. IN ALL...EXPECT BETTER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING...WITH AN ISOLATED SEVERE STORM POSSIBLE WILL NOT MENTION SEVERE IN ZONES. GIVEN DEEP MOISTURE...AN EFFICIENT STORM COULD PRODUCE BRIEF HEAVY RAINFALL. MODEL SCENARIOS STILL CONVERGE ON SOLUTION OF UPPER LOW SHIFTING INTO NW LA TONIGHT. UPPER LOW THEN MOVES WEST INTO ARLATX BY 12Z TUE. EARLIER MODEL RUNS TOOK UPPER LOW NORTH INTO SW AR. SEVERAL WEAK SHORTWAVES WILL RIPPLE THROUGH RELATIVELY WEAK MID-/UPPER-LEVEL FLOW. IN PROGS...DEWPOINTS/PRECIP WATER VALUES/LOWER-LEVEL RELATIVE HUMIDITIES ALL REMAIN HIGH. YET...AVN/ETA BOTH ENTRAIN SIGNIFICANTLY DRIER AIR OVER CWFA FROM EAST AT MID-/UPPER-LEVELS BY 12Z TUE. FROM 12Z TUE ON...MODELS BEGIN TO DIFFER. ETA DEVELOPS SURFACE HIGH PRESSURE AREA OVER NRN GULF MX. ETA ALSO OPENS CLOSED LOW PRESSURE CENTER BY 06Z WED OVER ARLATX. COMBINATION OF THESE DEVELOPMENTS APPEAR TO DIMINISH SUPPORT FOR PRECIP OVER CWFA TUE/WED IN ETA. PRESENCE OF DRIER AIR COULD MEAN LESS CLOUDINESS (MAINLY ERN ZONES). OVERALL..PREFER AVN SOLUTION WHERE LOW PRESSURE SYSTEM REMAINS CLOSED OVER ARLATX THROUGH 18Z WED/MAIN TROUGH AXIS PERSISTS JUST WEST OF CWFA. GIVEN DIURNAL HEATING OF BASICALLY TROPICAL AIRMASS/ANY MESO-SCALE BOUNDARIES THAT MIGHT DEVELOP/WEAK SHORTWAVES RIPPLING OVER CWFA... EXPECT SCATTERED CONVECTION OVER THROUGH WED. WITH MORE INSOLATION/ MORE INSTABILITY/STEEPER TEMP LAPSE RATES...COULD MAKE ARGUMENT FOR ISOLATED SEVERE STORMS TUE...ESPECIALLY ERN ZONES. FROM WED THROUGH NEXT MON...AVN/MRF/NOGAPS SOLUTIONS KEEP WEAKENED UPPER LOW PRESSURE REMNANTS AROUND ARLATX...WITH ABUNDANT MOISTURE OVER LOWER MS RIVER VALLEY. UPPER-LEVEL/SURFACE HIGH PRESSURE DEVELOPS OVER WRN STATES...THOUGH IMPACTS WILL NOT BE FELT OVER CWFA. BY 12Z SAT...SOME SLIGHTLY DRIER AIR PUSHES INTO REGION FROM EAST IN CIRCULATION AROUND DEVELOPING HIGH PRESSURE AREA OVER GA/FL. HOWEVER...NO MAJOR WEATHER SYSTEM APPROACHES CWFA TO SCOUR AIRMASS OF MOISTURE. GIVEN PERSISTENT SOGGY AIRMASS..EXPECT PARTLY CLOUDY SKIES WITH SOME DIURNAL CONVECTION EACH DAY. LOCALLY HEAVY RAINFALL COULD DEVELOP THROUGH EXTENDED. WILL TREND TOWARDS AVN GUID VALUES. DAYTIME TEMPS GENERALLY IN 80S. OVERNIGHT LOW GENERALLY IN 60S TO LOWER 70S. CURRENT MODEL SOLUTIONS INDICATE PERSISTENCE WILL BE BEST FORECAST THROUGH MON. PRELIMINARY NUMBERS JAN 68/88/69/87/70 35353 MEI 67/89/68/87/69 34352 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT MON JUN 24 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI. SEVERE STORMS ARE NOT EXPECTED...HOWEVER...A FEW STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL MAINLY WEST OF THE MISSISSIPPI RIVER. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO REMAIN NEARLY STATIONARY TONIGHT OVER CENTRAL PORTIONS OF LOUISIANA. MOIST SOUTHERLY FLOW AND DAYTIME HEATING WILL COMBINE WITH THE UPPER LEVEL SYSTEM TO CONTINUE PRODUCING SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING. ACTIVITY SHOULD BEGIN DECREASING AFTER SUNSET...BUT A FEW STORMS COULD LINGER OVERNIGHT AS THE UPPER LOW CONTINUES TO PROVIDE UPPER LEVEL INSTABILITY TO SUSTAIN SOME SHOWER AND THUNDERSTORM DEVELOPMENT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees fell on an apartment complex, resulting in minor damage to a few buildings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294416, 5294417.